Alert archive / Nebraska / Tornado Warnings in 2008

Tornado Warning 35, NWS Omaha, NE

June 8, 2008Douglas County, Sarpy County, Washington County, Nebraska; Pottawattamie County, Iowa

NWS Omaha, NE issued this tornado warning at Jun 8, 2008, 2:26 AM CDT for Douglas County, Sarpy County, Washington County, Nebraska; Pottawattamie County, Iowa. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 2:26 AM CDT (07:26 UTC)
Expired
Jun 8, 2008, 3:00 AM CDT
In force
34 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon

Counties Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 2:27 AM CDTTSTM WND DMGOmaha, NEPART OF ROOF TAKEN OFF WALMART. POSSIBLE TORNADO.
Jun 8, 2:28 AM CDTTSTM WND DMGOmaha, NEHOME DAMAGED NEAR 136TH AND Y STREETS. POSSIBLE TORNADO. PEOPLE TRAPPED IN HOME.
Jun 8, 2:35 AM CDTTSTM WND GST 70Omaha, NENEAR 72ND AND GROVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:11 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2062 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 080725
TOROAX
IAC155-NEC055-153-177-080800-
/O.NEW.KOAX.TO.W.0035.080608T0726Z-080608T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
226 AM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF OMAHA...
  NORTH CENTRAL SARPY COUNTY IN EAST CENTRAL NEBRASKA...
  EXTREME SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
  WESTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...

* UNTIL 300 AM CDT.

* AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
  DANGEROUS PART OF THE STORM WAS LOCATED NEAR CENTRAL OMAHA...MOVING
  NORTHEAST AT 54 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OMAHA...COUNCIL BLUFFS AND UNDERWOOD...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

THE COMBINATION OF RAIN AND DARKNESS MAY OBSCURE THIS TORNADO. TAKE
COVER NOW IF YOU WAIT TO SEE THE TORNADO OR WAIT TO HEAR IT
COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. GO TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4116 9613 4133 9623 4151 9573 4151 9572
      4124 9558
TIME...MOT...LOC 0726Z 246DEG 47KT 4125 9604

$$

MAYES
5 follow-up statements
000 
WWUS53 KOAX 080731
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
230 AM CDT SUN JUN 8 2008

IAC155-NEC055-153-177-080800-
/O.CON.KOAX.TO.W.0035.000000T0000Z-080608T0800Z/
POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-SARPY NE-
230 AM CDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTH
CENTRAL SARPY...EXTREME SOUTHEASTERN WASHINGTON...DOUGLAS AND WESTERN
POTTAWATTAMIE COUNTIES...

AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED NEAR CENTRAL OMAHA...MOVING NORTHEAST AT 54 MPH.

LOCATIONS IMPACTED INCLUDE...OMAHA...CARTER LAKE...COUNCIL BLUFFS...
CRESCENT...MCCLELLAND AND UNDERWOOD.

THERE ARE REPORTS OF BUILDINGS DAMAGED IN THE OMAHA METRO AREA. THIS 
IS A DANGEROUS SITUATION.  TAKE COVER NOW

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4116 9613 4133 9623 4151 9573 4151 9572
      4124 9558
TIME...MOT...LOC 0730Z 246DEG 47KT 4127 9598

$$

MAYES
000 
WWUS53 KOAX 080736
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
236 AM CDT SUN JUN 8 2008

NEC153-177-080746-
/O.CAN.KOAX.TO.W.0035.000000T0000Z-080608T0800Z/
WASHINGTON NE-SARPY NE-
236 AM CDT SUN JUN 8 2008

...THE TORNADO WARNING FOR NORTH CENTRAL SARPY AND EXTREME
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4120 9593 4131 9606 4151 9573 4151 9572
      4147 9570 4147 9569 4142 9568 4139 9566
      4130 9561
TIME...MOT...LOC 0736Z 243DEG 45KT 4132 9592

$$

IAC155-NEC055-080800-
/O.CON.KOAX.TO.W.0035.000000T0000Z-080608T0800Z/
POTTAWATTAMIE IA-DOUGLAS NE-
236 AM CDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR DOUGLAS
AND NORTHWESTERN POTTAWATTAMIE COUNTIES...

AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED NEAR EAST CENTRAL OMAHA...MOVING NORTHEAST AT 52
MPH.

LOCATIONS IMPACTED INCLUDE...COUNCIL BLUFFS...OMAHA...CRESCENT...
MCCLELLAND AND UNDERWOOD.

THIS TORNADIC THUNDERSTORM HAS PRODUCED DAMAGE TO BUILDINGS IN THE 
OMAHA METRO AREA.  THIS IS A DANGEROUS SITUATION.  TAKE COVER NOW

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

RAIN AND DARKNESS MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU 
WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE 
PLACE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4120 9593 4131 9606 4151 9573 4151 9572
      4147 9570 4147 9569 4142 9568 4139 9566
      4130 9561
TIME...MOT...LOC 0736Z 243DEG 45KT 4132 9592

$$

MAYES
000 
WWUS53 KOAX 080742
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
241 AM CDT SUN JUN 8 2008

IAC155-NEC055-080800-
/O.CON.KOAX.TO.W.0035.000000T0000Z-080608T0800Z/
POTTAWATTAMIE IA-DOUGLAS NE-
241 AM CDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR DOUGLAS
AND NORTHWESTERN POTTAWATTAMIE COUNTIES...

AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND
STORM SPOTTERS CONFIRM A TORNADO.  THIS STORM WAS LOCATED NEAR
EXTREME EAST CENTRAL OMAHA...MOVING NORTHEAST AT 49 MPH.

LOCATIONS IMPACTED INCLUDE...MCCLELLAND AND UNDERWOOD.

A TORNADO WAS SPOTTED IN MILLARD AT 229 AM...AND A FUNNEL CLOUD WAS 
STILL SPOTTED IN CENTRAL OMAHA AT 239 AM.  THIS IS AN EXTREMELY 
DANGEROUS AND LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF 
THIS TORNADO...TAKE COVER IMMEDIATELY

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DARKNESS AND HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER 
NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO 
GET TO A SAFE PLACE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4122 9588 4132 9600 4151 9573 4151 9572
      4146 9569 4142 9568 4136 9564 4131 9562
      4130 9561
TIME...MOT...LOC 0741Z 247DEG 42KT 4131 9584

$$

MAYES
000 
WWUS53 KOAX 080748
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
248 AM CDT SUN JUN 8 2008

NEC055-080758-
/O.CAN.KOAX.TO.W.0035.000000T0000Z-080608T0800Z/
DOUGLAS NE-
248 AM CDT SUN JUN 8 2008

...THE TORNADO WARNING FOR DOUGLAS COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4127 9585 4134 9593 4151 9573 4151 9572
      4146 9569 4142 9568 4136 9564 4131 9562
      4130 9561
TIME...MOT...LOC 0748Z 247DEG 42KT 4134 9574

$$

IAC155-080800-
/O.CON.KOAX.TO.W.0035.000000T0000Z-080608T0800Z/
POTTAWATTAMIE IA-
248 AM CDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHWESTERN POTTAWATTAMIE COUNTY...

AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED NEAR CRESCENT...OR 11 MILES EAST OF OMAHA...MOVING
NORTHEAST AT 48 MPH.

LOCATIONS IMPACTED INCLUDE...MCCLELLAND AND UNDERWOOD.

THIS TORNADIC THUNDERSTORM HAS PRODUCED DAMAGE IN THE OMAHA METRO 
AREA.  THIS IS A DANGEROUS STORM.  TAKE COVER NOW

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DARKNESS AND HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER 
NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO 
GET TO A SAFE PLACE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4127 9585 4134 9593 4151 9573 4151 9572
      4146 9569 4142 9568 4136 9564 4131 9562
      4130 9561
TIME...MOT...LOC 0748Z 247DEG 42KT 4134 9574

$$

MAYES
000 
WWUS53 KOAX 080759
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
259 AM CDT SUN JUN 8 2008

IAC155-080809-
/O.EXP.KOAX.TO.W.0035.000000T0000Z-080608T0800Z/
POTTAWATTAMIE IA-
259 AM CDT SUN JUN 8 2008

...THE TORNADO WARNING FOR NORTHWESTERN POTTAWATTAMIE COUNTY WILL
EXPIRE AT 300 AM CDT...

THE WARNING WHICH WAS IN EFFECT HAS EXPIRED AND WILL NOT BE REISSUED 
AT THIS TIME. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 
330 AM IN POTTAWATTAMIE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4127 9585 4134 9593 4151 9573 4151 9572
      4146 9569 4142 9568 4136 9564 4131 9562
      4130 9561
TIME...MOT...LOC 0759Z 247DEG 42KT 4139 9558

$$

MAYES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:45 PM CDT, 11 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 2:45 PM CDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT SAT JUN 7 2008

.DISCUSSION...

A STATIONARY FRONT WAS LOCATED ACROSS NORTHEAST NEBRASKA AND
NORTHWEST IOWA AT 18Z. SOME CONVECTION WAS TRYING TO GET GOING
IN NORTHWEST IOWA ALONG THE FRONT. 18Z OAX UA SOUNDING SHOWED
GOOD CAP IN PLACE SOUTH OF THE FRONT. ANOTHER BOUNDARY WAS OVER
SOUTH CENTRAL NEBRASKA WHERE A SEMI-DRY-LINE ARCED FROM LOW
PRESSURE NEAR KGRI TO JUST SOUTH OF KOLU THEN INTO NORTH CENTRAL
KANSAS. LATEST THINKING IS FOR CAP TO HOLD OFF CONVECTION IN
EASTERN NEBRASKA UNTIL VERY LATE THIS AFTERNOON OR THIS EVENING
THEN SHIFT SLOWLY SOUTH WITH FRONT TONIGHT. PLENTY OF MOISTURE IN
PLACE ACROSS THE AREA TODAY AND TONIGHT WITH PRECIP WATER VALUES
OF 2 INCHES OR BETTER OVER THE AREA LATE TONIGHT. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF THE CWA TONIGHT INTO SUNDAY.

MODELS SUGGEST MOST OF THE ACTIVITY WILL SHIFT SOUTH SUNDAY AND
SUNDAY NIGHT WITH SOUTHERN PORTIONS OF THE CWA LOOKING TO HAVE
BEST CHANCE FOR HEAVY RAIN DURING THAT TIME. HAVE GENERALLY
TRENDED TOWARD THE 12Z GFS FOR MONDAY AND TUESDAY WITH A BREAK
FROM THE HEAVIER RAIN AS SHORT WAVE RIDGING DEVELOPS IN ADVANCE
OF THE NEXT STRONG CLOSED UPPER LOW COMING INTO THE NORTHWEST
CONUS.

IN THE EXTENDED PERIOD...THE NORTHWEST CONUS UPPER LOW EXPECTED TO
BE THE MAIN FACTOR EARLY IN THE EXTENDED PERIOD WITH A CONTINUED
CHANCE OF PRECIP FOR THE AREA AS IT DEEPENS A TROUGH OVER THE
CENTRAL PLAINS AND TRACKS INTO SOUTH CENTRAL CANADA THROUGH
FRIDAY. BEYOND THAT MODELS DIVERGE WITH ECMWF MAINTAINING UPPER
HIGH PRESSURE RIDGE OVER THE SOUTHERN CONUS AND BECOMING MORE
ZONAL WITH THE NORTHERN STREAM FLOW.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK.

CDFNT S OF OFK IS EXPECTED TO MOVE SLOWLY S TONIGHT.  THERE IS MAJOR
UNCERTAINTY ABOUT WHEN TSTMS WILL FIRE.  THERE IS STILL SOME CHC
NORTHEAST NEB WILL DEVELOP THIS AFTN.  OMA AND LNK MORE LIKELY 04Z
TO 14Z AS A WAVE EJECTING FROM SRN RCKYS APPROACHES THE AREA.  THIS
WILL ENHANCE LLJ AND COOL TEMPS ALOFT.  THIS WILL AID TSTMS AND TEND
TO DRIVE THE FRONT SOUTH.  EXPECT FAIRLY NARROW BAND OF
TSTMS...POSSIBLY STRONG TO SVR...NEAR FRONT.  MVFR CIGS SHOULD
PREVAIL N OF THIS BAND.  THUS TIMING CHANGES IS DIFFICULT FOR BOTH
OMA AND LNK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR IAZ043-055-056-
     069-079-080-090-091.

&&

FOBERT/POLLACK
Hazardous weather outlook, Jun 7, 4:23 PM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
423 PM CDT SAT JUN 7 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
423 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE
PRIMARY HAZARDS. AN ISOLATED TORNADO IS POSSIBLE.

MINOR TO MODERATE FLOODING ALONG RIVERS AND STREAMS WILL CONTINUE
FOR THOSE LOCATIONS IN FLOOD. FOR SPECIFIC DETAILS CHECK THE
LATEST FLOOD STATEMENTS. ADDITIONAL FLOODING MAY RESULT FROM
THUNDERSTORMS TONIGHT. A FLASH FLOOD IS IN EFFECT.

A COLD FRONT OVER NORTHEAST NEBRASKA WILL GRADUALLY SAG SOUTH INTO
EAST CENTRAL NEBRASKA AND WESTERN IOWA TONIGHT. THUNDERSTORMS WILL
DEVELOP IN THE VICINITY OF THE COLD FRONT LATE THIS AFTERNOON.
THUNDERSTORMS SHOULD BECOME MORE NUMEROUS TONIGHT AS AN UPPER
LEVEL DISTURBANCE ENTERS THE REGION. INSTABILITY AND SHEAR ALONG
WITH A FRONTAL BOUNDARY WILL FAVOR SEVERE WEATHER AND HEAVY RAIN
OVER THE OUTLOOK AREA THROUGH TONIGHT.

SEVERE STORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF INTERSTATE 80...AS
THE COLD FRONT CONTINUES TO TRACK SLOWLY SOUTHEAST. LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE CHANCE OF STORMS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA
MAY LINGER INTO SUNDAY EVENING.

MORE THUNDERSTORMS ARE EXPECTED MONDAY...TUESDAY NIGHT...AND
WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL PROBABLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

FOBERT

In the hours before

Local storm report, Jun 7, 10:21 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1021 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             3 SW PETERSBURG         41.82N 98.12W
06/07/2008  E0.75 INCH       BOONE              NE   LAW ENFORCEMENT

&&

RCHERMOK
Local storm report, Jun 7, 11:32 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             OAKDALE                 42.07N 97.97W
06/07/2008  E0.75 INCH       ANTELOPE           NE   CO-OP OBSERVER

&&

MAYES
Local storm report, Jun 8, 12:09 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             12 NE ALBION            41.81N 97.84W
06/07/2008  E0.88 INCH       BOONE              NE   LAW ENFORCEMENT

&&

RCHERMOK
Local storm report, Jun 8, 1:18 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
118 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             STAPLEHURST             40.97N 97.17W
06/08/2008  E0.75 INCH       SEWARD             NE   LAW ENFORCEMENT

&&

MAYES
Local storm report, Jun 8, 1:21 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
121 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HAIL             SEWARD                  40.91N 97.10W
06/08/2008  E1.75 INCH       SEWARD             NE   LAW ENFORCEMENT

&&

MILLER
Local storm report, Jun 8, 2:22 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
222 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     GRETNA                  41.14N 96.24W
06/08/2008  M63 MPH          SARPY              NE   OTHER FEDERAL

&&

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:17 PM CDTSevere Thunderstorm WarningOAXBurt43 min
Jun 7, 9:49 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone41 min
Jun 7, 10:21 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte39 min
Jun 7, 10:34 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce41 min
Jun 7, 10:58 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne47 min
Jun 7, 11:14 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce31 min
Jun 7, 11:26 PM CDTSevere Thunderstorm WarningOAXBoone, Platte34 min
Jun 7, 11:59 PM CDTFlash Flood WarningOAXAntelope, Boone, Madison, Pierce, Stanton, Wayne6 hr
Jun 8, 12:39 AM CDTSevere Thunderstorm WarningOAXButler, Seward36 min
Jun 8, 1:10 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward50 min
Jun 8, 2:22 AM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy38 min
Jun 8, 2:44 AM CDTSevere Thunderstorm WarningOAXCass, Otoe46 min
Jun 8, 5:54 AM CDTAreal Flood WarningOAXBoone12 hr
Jun 8, 7:19 AM CDTAreal Flood WarningOAXMadison8 hr
Jun 8, 10:51 AM CDTRiver Flood WarningOAXDodge9 hr
Jun 8, 12:48 PM CDTAreal Flood WarningOAXAntelope9 hr
Jun 8, 12:58 PM CDTAreal Flood WarningOAXMadison, Pierce, Wayne22 hr
Jun 8, 1:05 PM CDTAreal Flood WarningOAXColfax, Platte22 hr
Jun 8, 4:26 PM CDTRiver Flood WarningOAXCuming21 hr
Jun 8, 6:02 PM CDTAreal Flood AdvisoryOAXBoone18 hr
Jun 7, 7:06 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona39 min
Jun 8, 2:47 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby43 min
Jun 8, 3:03 AM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie27 min
Jun 8, 3:29 AM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page, Pottawattamie46 min
Jun 8, 8:25 AM CDTRiver Flood WarningOAXHarrison26 hr
Jun 8, 8:50 AM CDTRiver Flood WarningOAXPottawattamie22 hr
Jun 8, 8:50 AM CDTRiver Flood WarningOAXFremont40 hr
Jun 8, 1:45 PM CDTFlash Flood WarningOAXFremont, Montgomery, Page4 hr
Jun 8, 1:58 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page47 min
Jun 8, 2:41 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page34 min
Jun 8, 4:32 PM CDTRiver Flood WarningOAXMontgomery29 hr
Jun 8, 5:50 PM CDTRiver Flood WarningOAXPage17 hr

Nearby

Tornado Warnings in Nebraska, 2008Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.